Hail, Morrill
- When
- September 7, 3:23 PM MST
- Where
- Morrill County, Bridgeport
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.670, -103.100
An isolated thunderstorm produced some hail around Bridgeport, Nebraska.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An isolated thunderstorm produced some hail around Bridgeport, Nebraska.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Sep 7, 1:23 PM MST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT MON SEP 7 2009 .SHORT TERM...TONIGHT THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS DEVELOPED AROUND 18Z OVER THE SOUTHWEST HALF OF THE CWA. THE SCATTERED COVERAGE WILL SLOWLY MOVE EAST THROUGH THE EVENING IN ADVANCE OF A SHORTWAVE TROUGH CURRENTLY ENTERING EASTERN WYOMING. MODELS MOVE THE FEATURE EAST OF THE ENTIRE CWA BY LATE EVENING AND MOST OF THE SHOWERS AND STORMS WILL END WITH THE TROUGH PASSAGE. WITH THE SLOW MOVEMENT OF THE ACTIVITY AND STILL FAIRLY HIGH PRECIPITABLE WATER VALUES WILL INCLUDE HEAVY RAIN AND SMALL HAIL WITH THE STORMS THROUGH THE EVENING. THE COLD FRONT HAS STALLED OVER THE CONVERSE AND NORTHERN NIOBRARA COUNTIES EARLY THIS AFTERNOON. THE FRONT WILL RENEW ITS SOUTH AND EAST MOVEMENT LATE TONIGHT AND TUESDAY. THE FRONTAL MOVEMENT WILL BE AIDED BY THE PASSAGE OF A SHORTWAVE TROUGH TO THE NORTH OF THE CWA. THE MID AND UPPER LEVEL PLUME OF MOISTURE IS PUSHED EAST ON TUESDAY AND SO THE SHOWERS AND STORMS SHOULD MAINLY BE OVER THE SOUTHEAST HALF OF THE CWA IN THE AFTERNOON. HEIGHTS ALOFT THEN RISE AND HIGH PRESSURE MOVES OVER THE CWA FOR TUESDAY NIGHT AND WEDNESDAY MORNING. LOW CLOUDS AND PATCHY FOR SHOULD DEVELOP LATE TUESDAY NIGHT FROM KPBF TO KLAR AND CONTINUE UNTIL MID MORNING WEDNESDAY PER THE MODEL LOW LEVEL RELATIVE HUMIDITY DEPICTION. WEDNESDAY WILL BE DRY OVER THE CWA. AFTER A MILD NIGHT TONIGHT...TEMPERATURES WILL BE COOLER OVER THE NORTH PART OF THE CWA ON TUESDAY. HIGHS WILL BE MORE SEASONAL FOR WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY BOTH GFS AND ECMWF CONTINUE TO SHOW A DEEP UPPER LOW DIGGING INTO THE NORTHERN PLAINS ON THUR. BOTH MODELS ALSO SHOW THE ASSOCIATED COLD FRONT MOVING ACROSS THE ENTIRE CWA BY EARLY FRI MORNING. MODELS AGREE ON MOVING MOISTURE QUICKLY EAST AFTER FROPA WITH THE ECMWF SHOWING SOME LIGHT PRECIP DURING THE DAY FRI...WHEREAS THE GFS KEEPS THE PRECIP EAST OF THE FORECAST AREA. ON SAT...THE UPPER LOW WILL MOVE SOUTH TO THE CENTRAL PLAINS AND WRAP AROUND PRECIP MAY AFFECT EASTERN PORTIONS OF THE CWA...ESPECIALLY THE NEB PANHANDLE. SO...HAVE ENTERED SOME LOW POPS IN THIS AREA FOR SAT AND SAT NIGHT. ON SUN...THE MODELS DIVERGE GREATLY WITH THE ECMWF BRINGING THE UPPER LOW OVER CYS CWA AND THE GFS MOVING THE UPPER LOW INTO THE UPPER MIDWEST AND BUILDING AN UPPER RIDGE OVER THE ROCKIES. THIS SEEMS THE MORE LIKELY SCENARIO BASED ON THE UPPER FLOW AND AGREE WITH PREVIOUS SHIFTS CHOICE OF MODELS. FINALLY ON MON...THE UPPER LOW WILL CONTINUE TO MOVE ACROSS THE UPPER MIDWEST PER GFS WITH DRY CONDITIONS CONTINUING OVER THE AREA. HIGH TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL ON THUR...AROUND NORMAL FRI...AROUND 10 DEGREES BELOW NORMAL SAT AND SUN...AND BACK TO AROUND NORMAL MON. && .AVIATION... VFR CONDITIONS WILL BE COMMON OVER THE CWA THROUGH WEDNESDAY. A SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE OVER MUCH OF THE CWA THROUGH THE EVENING...WITH HEAVY RAIN AND GUSTY WINDS ASSOCIATED. THE STRONGER STORMS WILL PRODUCE BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN. A COLD FRONT ENTERED THE FAR NORTH PART OF THE CWA THIS MORNING AND REMAIN NEARLY STATIONARY UNTIL LATE TONIGHT. THE FRONT WILL THEN MOVE SOUTH AND AND EAST AND THROUGH THE ENTIRE CWA BY MID AFTERNOON TUESDAY. NORTHERLY WINDS BEHIND THE FRONT WILL REPLACE THE WEST AND SOUTH WINDS AHEAD OF THE FRONT. SCATTERED SHOWERS AND STORMS WILL REDEVELOP OVER THE SOUTHEAST HALF OF THE CWA TUESDAY AFTERNOON AND CONTINUE INTO THE EARLY EVENING. MVFR CEILINGS AND VISIBILITIES IN FOG WILL REDEVELOP SOUTH OF A KPBF TO KLAR LINE LATE TUESDAY NIGHT AND CONTINUE UNTIL MID MORNING WEDNESDAY. && .FIRE WEATHER... SOUTHWEST WINDS WILL GUST AS HIGH AS 25 MPH ALONG AND WEST OF THE LARAMIE RANGE UNTIL SUNSET. AT THE SAME TIME...RELATIVE HUMIDITIES WILL BE BETWEEN 20 AND 25 PERCENT AND TEMPERATURES WILL BE WARM. OTHERWISE...MORE SEASONAL TEMPERATURES WILL BE OVER THE NORTH AND WEST PARTS OF THE CWA TUESDAY AND OVER THE ENTIRE CWA WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL LINGER OVER THE CWA THROUGH THIS EVENING AND CAN BE EXPECTED AGAIN OVER THE SOUTHEAST PART OF THE CWA TUESDAY AFTERNOON AND EARLY EVENING. A COLD FRONT WILL MOVE ACROSS THE CWA LATE TONIGHT THROUGH MID AFTERNOON TUESDAY. THE FRONT WILL PRODUCE A SHIFT IN THE SURFACE WINDS TO MORE NORTHERLY. ANOTHER COLD FRONT WILL MOVE ACROSS THWE REGION FRIDAY MORNING AND WILL BRING BRISK NORTHERLY WINDS AND MUCH COOLER TEMPERATURES FOR FRIDAY AND SATURDAY WITH ONLY LIGHT PRECIPITATION ANTICIPATED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND/KMD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1044 AM MDT MON SEP 7 2009 NEZ001>003-019>021-054-055-WYZ059>070-081145- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1044 AM MDT MON SEP 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH THE MAJORITY OF ACTIVITY OVER THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME OF THE STORMS WILL PRODUCE WINDS GUSTING UP TO 40 MPH. HEAVY RAIN FROM SOME OF THE STORMS WILL BE POSSIBLE IN THE LARAMIE RANGE EASTWARD INTO PORTIONS OF THE NEBRASKA PANHANDLE. THE ACTIVITY WILL MOVE SLOWLY TO THE EAST AND WILL PERSIST UNTIL SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 215 PM MDT MON SEP 7 2009 NEZ001>003-019>021-054-055-WYZ059>070-072215- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...DOUGLAS...GLENROCK...LUSK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE... PINE BLUFFS 215 PM MDT MON SEP 7 2009 SHOWERS AND THUNDERSTORMS MAY TEMPORARILY INTERRUPT LABOR DAY FESTIVITIES THIS AFTERNOON. BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS MAY ACCOMPANY ANY STORMS THAT DEVELOP AND MOVE TO THE NORTHEAST. AT THIS TIME NO SEVERE WEATHER IS EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 232 PM MDT MON SEP 7 2009 NEZ002-003-072100- BOX BUTTE-DAWES- 232 PM MDT MON SEP 7 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND SOUTHEASTERN DAWES COUNTIES UNTIL 300 PM MDT... AT 232 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF HEMINGFORD...OR 16 MILES NORTH OF ALLIANCE...MOVING EAST AT 10 MPH. PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. JG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 412 PM MDT MON SEP 7 2009 NEZ001-003-019>021-054-055-080000- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...HARRISON...ALLIANCE...SCOTTSBLUFF... GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 412 PM MDT MON SEP 7 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE PANHANDLE... SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE EAST SOUTHEAST ACROSS PORTIONS OF PANHANDLE PRODUCING HEAVY RAIN AND POSSIBLY SOME SMALL HAIL THROUGH 6 PM. WYZ059-061>069-080000- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...RAWLINS...HANNA... MEDICINE BOW...CENTENNIAL...GARRETT...LARAMIE...BUFORD... HORSE CREEK...WHEATLAND...GUERNSEY...TORRINGTON...CHEYENNE 412 PM MDT MON SEP 7 2009 WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST WYOMING THROUGH 6 PM. THE GENERAL MOVEMENT WILL BE EAST NORTHEAST. HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE STORMS. AT THIS TIME NO SEVERE WEATHER IS EXPECTED.
The Cheyenne radar (KCYS), 153 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, September 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 187396.